Assessment
Questionnaire

Have a symptom?
See what questions
a doctor would ask.
 
Diseases » Lupus » Medication Causes
 

Drug Causes of Lupus

Medication causes list:

The list of possible medications or substances mentioned in sources as possibe causes of Lupus includes:

  • Alferon N
  • Carbamazepine (Tegretol)
  • Hydralazine (Apresoline)
  • Inerferon Alfa
  • Infergen
  • Intron A
  • Isoniazid (INH)
  • Methyldopa (Aldornet)
  • PegIntron
  • Phenytoin (Dilantin)
  • Procainamide (Procan, Pronestyle)
  • Quinidine (Quinaglute)
  • Roferon-A
  • Some anti-seizure medications

Medication causes:

Common medications that may cause drug-induced lupus include hydralazine (Apresoline_), procainamide (Procan_, Pronestyle_), methyldopa (Aldornet_), quinidine (Quinaglute_), isoniazid (INH_), and some anti-seizure medications such as phenytoin (Dilantin_) or carbamazepine (Tegretol_). However, not everyone who takes these drugs will develop drug-induced lupus. Only about 4 percent of the people who take these drugs will develop the antibodies suggestive of lupus. Of those 4 percent, only an extremely small number will develop drug-induced lupus. (Source: excerpt from Lupus Fact Sheet: NWHIC)

About medication causes:

Another misdiagnosis possibility is that a particular medication or substance may be the real cause of the disease. Certain medications, chemicals, toxins or substances may possibly be underlying causes of Lupus. Side effects of medications, or exposure to toxins, chemicals, or other substances may cause a symptom or condition. Hence, they become possible underlying causes of Lupus but are often misdiagnosed or overlooked as a cause. For a general overview of this misdiagnosis issue, see Medication Underlying Cause Misdiagnosis.

 

By using this site you agree to our Terms of Use. Information provided on this site is for informational purposes only; it is not intended as a substitute for advice from your own medical team. The information on this site is not to be used for diagnosing or treating any health concerns you may have - please contact your physician or health care professional for all your medical needs. Please see our Terms of Use.

Home | Symptoms | Diseases | Diagnosis | Videos | Tools | Forum | About Us | Terms of Use | Privacy Policy | Site Map | Advertise